MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2520F
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic ventral hernia repair procedure, the mesh torn during application.The surgeon then used another brand of mesh to resolve the issue in order to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was returned for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.The visual examination of the provided pictures shows: the mesh was found contaminated by blood and placed in a container.Its positioning did not allow us to determine the ref., the mesh dimension and the collagen barrier.The textile knitting pattern was found as expected (3ds and mrk).Additional pieces of white textile are visible on both pictures, placed above the mesh.These are not part of the mesh (not the same textile).The mesh seems to have been cut (straight cut) and partially tear on the left of the photo (about 10 pores from the edge of the mesh).An additional black yarn has been attached in the middle of the green marker.Conclusion of the visual examination: the reported condition was confirmed.The reported information is too limited to determine the root cause or most probable cause of the reported incident and/or to determine if the incident is associated with a manufacturing or component discrepancy.At several steps of the manufacturing process, each device is manually controlled, and a visual examination is performed by the operator.Such a defect would have been detected and the product rejected.A search of our global complaints database revealed that this was the only report on file for this lot of product.The report has been added to our product complaints database which is monitored for similar occurrences.Based on our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The clinically applied product was not returned to us for evaluation; therefore, we are unable to identify the specific cause for the problem reported.Although a specific root cause analysis could not be performed, the incident is maintained in our database for a broader trend analysis.If additional information is obtained, or the sample is returned, we will re-open this investigation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8829451
Report Number9615742-2019-02689
Device Sequence Number3079786
Product Code FTL
UDI-Device Identifier10884521190498
UDI-Public10884521190498
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberSYM2520F
Device Catalogue NumberSYM2520F
Device Lot NumberPSA0877X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR